POSTMENOPAUSAL BLEEDING DUE TO A RETAINED INTRAUTERINE CONTRACEPTIVE DEVICE AND CERVICOVAGINAL ACTINOMYCOSIS: A CASE REPORT.

 

Norshazwani OTHMAN1, Mohamad Raimi RADIN1, Muhammad Aizuddin ABDU MOKFI2, Soo Huat TEOH3, Sasikumar RAJAGOPAL1

 

1Muar Health District Office, Ministry of Health Malaysia, Jalan Othman, Johor, Malaysia.

2Department of Family Medicine, Faculty of Medicine, Universiti Kebangsaan Malaysia Medical Center, Kuala Lumpur, Malaysia.

3Lifestyle Science Cluster, Advanced Medical & Dental Institute, Universiti Sains Malaysia, Pulau Pinang, Malaysia.

 

ABSTRACT

Causes of postmenopausal bleeding can vary from malignancy to more seemingly benign causes such as a retained/forgotten intrauterine device. Obtaining a history of contraceptive device used in an older population who are post child-bearing age may be considered as less relevant when investigating the cause of postmenopausal bleeding. We present a case of 66 years old lady with a complaint of postmenopausal bleeding associated with intrauterine contraceptive device usage, which had been forgotten for 20 years, leading to cervicovaginal actinomycosis infection. The postmenopausal bleeding resolved with full recovery of illness after removal of intrauterine contraceptive device and treatment with the amoxicillin/clavunate.

 

Keywords: Actinomycosis, Bleeding, Intrauterine devices, Postmenopause, Primary healthcare.

 

Corresponding author: Norshazwani Othman, Muar Health District Office, Ministry of Health Malaysia, Jalan Othman, 84000 Muar, Johor, MALAYSIA.

Tel: +60135117911

Email: shazwani.othman@gmail.com 

Brunei Int Med J.2021;17:87-9010

 

BACK TO CONTENTS